HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Sinus Problems (https://www.healthboards.com/boards/sinus-problems/)
-   -   Can sinus/allergy medications increase anxiety? (https://www.healthboards.com/boards/sinus-problems/690104-can-sinus-allergy-medications-increase-anxiety.html)

Angie318522 05-02-2009 01:03 AM

Can sinus/allergy medications increase anxiety?
 
Hello all,

I'm currently on Lexapro 5mg for GAD. I've been on it for a couple of weeks now and feel much better (even with me going through a very stressful time right now). A few days ago I developed an awful case of sinusitis (I usually get it about twice a year). The only thing I had at home at the time was Benadryl. I called 3 different pharmacies just to make sure that it was ok to take Benadryl with the Lexapro and they said it was. So I took two Benadryl that night and for the first time ever, it knocked me out. The next morning I woke up with the same sinus problems, but I also felt really jittery and slightly short of breath. I decided not to take any medication that day other than my Lexapro, just so I could make sure the Benadryl was out of my system. I went to the drugstore the next day and talked with the pharmacist and he suggested I take Claritin-D. I've been taking the Claritin for the past 2 days but I still feel jittery and slightly short of breath and also sometimes dizzy. The shortness of breath only occurs when I really think about it and then I panic because I feel like I can't breathe. I know it's probably due to my sinuses being so congested, but good ol' anxiety has kicked in making me think it's something worse, like asthma ( I had asthma as a small child). I've also noticed that since I've been sick I don't sleep well. I sleep for maybe an hour or two and then I toss and turn the rest of the night. Has anyone else felt like this? :dizzy:

KristaK 05-02-2009 04:49 PM

Re: Can sinus/allergy medications increase anxiety?
 
I've taken Claritin before and it made me jittery too.
Maybe your just nervous,
or maybe you could have some sort of reaction to the medicine.
You should really tell your doctor about these symptoms :)

PAUSA 05-03-2009 12:43 PM

Re: Can sinus/allergy medications increase anxiety?
 
My doctor said absolutely no allergy medicine with a decongestant which would be like the Claritin-D, but he said I could take regular Claritin or something like that. He also said no cold medicine what so ever because it can cause jitters in people without anxiety so it wouldn't be good for me at all. Talk to your doctor about it and hopefully they will be able to give you some helpful tips. Good luck :-)


All times are GMT -7. The time now is 04:29 PM.